Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    JANE I am Allergic to Boric Acid meds
    avatar
    smjpain posted:
    Hi Jane well on saturday I started the Boric Acid suppostories after arguing with my GYN's nurse for almost an hour on friday, I gave in even though I knew I would have an allergic reaction and yes I did one hour after inserting the Boric Acid I had to go to the ER it cause intense buring swelling and I was told I had stop and try to rinse out right away so I did and today I am still very sore and red and swelling I had to put hydro cortisone ointment on. The ER doc said I needed probably the Amphorticin B IV which my GYN really doesn't want to do he wanted me to try this first well now I have to call him on monday and see what he is going to do because now I think it has spread to my mouth because I have white stuff all over my tongue and I am spotting vaginally. I hope he does the right thing what would you do.
    Reply
     
    avatar
    Jane Harrison Hohner, RN, RNP responded:
    Dear smjpain: My best GUESS would be that I would try other treatments (even the irritative boric acid) before using Amphotericin B. Here's a link to the FDA approved information on this drug:

    http://www.drugs.com/pro/amphotericin-b.html

    This is a medication usually reserved for systemic fungal infections (eg in the blood stream) in patients with immune compromise (eg HIV/AIDS, organ transplant). In my OPINION I would urge you to go with what your GYN suggests as he has consistently taken your symptoms seriously, and has shown good judgement over the past two years while you have been dealing with the multiple GYN conditions.

    MDs are duty bound to do no harm. I suspect that your GYN is trying to protect you from any additional complications unwittingly caused by our medical treatments. ..Do keep us appraised of what happens next.

    In Concern,
    Jane


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.